Ohio, 2004

Flood in Ohio, February 3, 2004

February 3, 2004 · NWS PBZ · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 2, 11:03 PM EST, 5 hours 12 minutes earlier.

Area forecast discussion, Feb 2, 11:03 PM EST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1103 PM EST MON FEB 2 2004

UPDATED FOR WARNINGS AND TO CANCEL PART OF ADV FOR SE OHIO...WHICH IS
TOO WARM FOR ICE ACCUM. TOUGH FORECAST. STRONG GRADIENT AND TEMPS WITH
COLD AIR TRAPPED E OF PIT AGAINST MTNS. STRONG OMEGA TO MOVE OVER THIS
AREA NR 06Z, IS EXPECTED TO CAUSE MUCH DYNAMIC COOLING AND COULD BRING
SFC TEMPS LO ENUF FOR SNOW. ALSO...ELEVATIONS DIFFS IN HIEST COUNTIES
BRING A MIXED BAG OF WINTRY PRECIP.

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER STORM WARNING TIL NOON TUESDAY MDZ001.
OH...WINTER WEATHER ADVISORY TIL NOON TUESDAY OHZ039-040-041-049-
     050-059.
PA...WINTER STORM WARNING TIL NOON TUESDAY
     PAZ007-008-009-013-014-015-016-022-023-030-032.
     WINTER WEATHER ADVISORY TIL NOON TUESDAY PAZ020-021-029-031.
WV...WINTER STORM WARNING TIL NOON TUESDAY WVZ023-041.
     WINTER WEATHER ADVISORY TIL NOON TUESDAY WVZ001-002-003-004.
Hazardous weather outlook, Feb 2, 5:58 AM EST, 22 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
558 AM EST MON FEB 2 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-021241-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
558 AM EST MON FEB 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

THE NATIONAL WEATHER SERVICE IN PITTSBURGH IS CONTINUING A WINTER
STORM WATCH.

A WINTER STORM IS POSSIBLE BEGINNING TONIGHT. A MIXTURE OF FREEZING
RAIN...SLEET AND SNOW IS EXPECTED. SIGNIFICANT ICE ACCUMULATION IS
POSSIBLE...ESPECIALLY IN AREAS NORTH OF INTERSTATE 80 AND IN THE
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...

A MIXTURE OF SLEET AND FREEZING RAIN WILL CHANGE OVER TO SNOW
BY TUESDAY AFTERNOON. ADDITIONAL ICE ACCUMULATION IS LIKELY.

ANOTHER STORM SYSTEM WILL BRING A CHANCE OF SNOW INTO THE REGION ON
THURSDAY AND FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT ICE OR SNOW
ACCUMULATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Belmont

When
February 3, 4:15 AM EST to 8:05 AM EST
Where
Belmont forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
40.016, -80.988 (the zone’s center; the record gives no point)

An ice jam caused flooding along Little McMahon Creek (near Willow Grove Rd) between St Clairsville and Neffs.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385226.